itching from oxycontin what to do?

Discussion in 'Fibromyalgia Main Forum' started by Slangx, Mar 15, 2006.

  1. Slangx

    Slangx New Member

    If I take 80mg of Oxy (which I'm allowed, if I really need to), I get itchy. I'm sure it's a side effect & not an allergy. I've taken Oxy for awhile so I know I'm not allergic.

    I recall a friend was given morphine after a c-section one time, & she was really itchy from it. Side effect.

    Anyway, can you take Benadryl to stop the itchiness, or will it react badly with the Oxy already in your system & knock you out? (or worse, OD)

    If not Benadryl, then is there anything you can do to stop the itchiness?

    If anyone knows, thank you!
    C.
  2. Toga

    Toga Member

    with any pain med. I've only had Vicodin and Tramadol but they both make me itch. I take a Benedryl when I take the pill and another before I go to bed that evening.

    I worry about it all so I only take pain meds in desperation. Usually only once every week or two.

    I'm thinking of taking one now as I have to get ready and go to a meeting tonight, I've done quite a bit of work today (for me anyway) and I didn't get my nap so I'm really tired and I hurt bad.

    I don't know about Oxycotin and Benedryl. Does anyone else?

    I wonder if there's any pain meds we could use that doesn't make us itch. I was going to ask my Rhuemy about that next time but I'm not due to see him until July. That's a long time to wait.

    I may ask for another appointment sooner. I keep hoping I'll perk up some more. I am also on Cymbalta 90 mg per day. I've been waiting for it to kick in but I don't think there's any more kick in it.

    Good luck with that itch. I know how aggravating it can be.

    Toga
  3. Pianowoman

    Pianowoman New Member

    The itching is a side effect of opiate drugs, you are right. You can take Benedryl but it can make you quite sleepy, especially if taken with the Oxy. You should be careful depending on how much Oxy. you are taking. You can try one of the non-drowsy anti-histamines. I've been told that Claritin is OK.

    Kathy.
  4. jake123

    jake123 New Member

    Call either your doctor or your pharmacist. You might be able to get on line and find something.
  5. Chermione

    Chermione New Member

    Call me strange but I kind of like the affect. Scratching makes it feel soo much better and I can always get my dh to help, it's a luxury I enjoy. I know, I'm odd! lol.
  6. Slangx

    Slangx New Member

    Once in a blue moon, I'll take a benadryl or claritin for itching, and guess what?

    MY HEADACHE GOES AWAY TOO!! Maybe I'm so used to having severe headaches, and I medicate accordingly, that I don't even realize that sometimes they might be sinus-related!

    'Cause, ya know, you have sinuses in other places than just across your face, by your nose. I always think i have to feel pressure in that area for it to be sinus. But not true. Other spots on your head can be sinus.

    Just something to think about.
  7. Bruin63

    Bruin63 Member

    It's great for the Nausea, and also the Histamine problems that we can get with the FMS.
    When I was dx with the FMS, my Rhuemotoligst put me on it, and it sure has helped me.
    It works for Anxiety,too.

    It also Boost's your Pain Med.
    It made me Sleepy at first, but now, I am use to them, and they do their job nicely.

    I still get a lousy, dripping nose, but that is from a Mastoiditis infection, and not a cold, or allergy's.
    The Vistirl, does help with that sometimes, as long as I am not flaring.

    Good luck finding something to help you,
    Hug's,
    sharonk
  8. meowee

    meowee New Member

    especially my face. I usually take my regular allergy medicine, allegra 180 and it seems to help. I have taken 2 benadryl, also, on occasion.

    God bless.

[ advertisement ]